Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 7, 2005, 6:13 PM EDT for Adams County, Pennsylvania. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2005, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 7, 2005, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Adams County, PA
The radar
The Sterling radar (KLWX), 96 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:40 PM EDT | FLASH FLOOD | Littlestown, PA | BARLOW-TWO TAVERN ROADS WERE CLOSED DUE TO FLOODING. |
| Aug 7, 6:40 PM EDT | HEAVY RAIN 3 | Bonneauville, PA | THREE INCHES OF RAIN WERE REPORTED NEAR THE TOWNS OF BONNEAUVILLE AND CENTENIAL. FOUR ROADS WERE REPORTED TO BE CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 072218
FFWCTP
PAC001-080015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
613 PM EDT SUN AUG 7 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 815 PM EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND AUTOMATED RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN FROM
NEARLY STATIONARY THUNDERSTORMS OVER SOUTHEASTERN ADAMS COUNTY.
RAINFALL AMOUNTS OF AROUND 3 INCHES HAVE ALREADY FALLEN OVER THE
PAST 90 MINUTES JUST TO THE SOUTHEAST OF GETTYSBURG...NEAR THE TOWNS
OF GERMANTOWN...LITTLESTOWN AND BONNEAUVILLE. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE LIKELY NEAR GERMANTOWN THROUGH 730 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3985 7717 3973 7727 3971 7717 3974 7704
3982 7701 3985 7707
$$
FORECASTER: LAMBERT/GARTNER/CRUZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:26 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 7, 3:26 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 PM EDT SUN AUG 7 2005 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... RIBBON OF DEEPER LAYER MOISTURE TO PROPAGATE NORTH AND SOUTH NEXT 24 TO 36 HOURS ACROSS SOUTHERN AND CENTRAL PA...CONTINUING SHOWER AND THUNDERSTORM CHANCES IN THESE AREAS. 588 DM HEIGHT CONTOUR REMAINS LOCKED ACROSS PA NEXT 36 HOURS...WITH RATHER AMORPHOUS FORCING MECHANISMS TO DEAL WITH NEXT FEW DAYS AS LITTLE OTHER THAN WEAK UPPER LEVEL SHORTWAVES ARE NEEDED TO TRIGGER CONVECTION IN THIS HUMID AND CONDITIONALLY UNSTABLE AIR MASS. AREAS NORTH OF INTERSTATE 80 LOOK TO STAY MAINLY DRY IN THIS PATTERN...ALTHOUGH EVEN THERE A SHOWER CANNOT BE RULED OUT ESPECIALLY DURING THE HEATING OF THE DAY (MONDAY). UNTIL STRONGER FORCING MECHANISMS BECOME EVIDENT...BROADBRUSHED APPROACH FAVORING DIURNAL MAXIMUMS FOR CONVECTION WILL BE THE COURSE OF ACTION. IMPRESSIVE DEEP CONVECTION CONTS OVER EASTERN MARYLAND AND DELAWARE AT THIS HOUR...AND HAS ROBBED OUR SOUTHEASTERN AREAS OF MOISTURE FOR THE TIME BEING. ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL TRAVERSE SOUTHERN AREAS THIS EVENING...THIS HANDLED WELL IN GOING FORECASTS FOR NO CHANGES THIS EVENING. && .LONG TERM (TUESDAY THROUGH SUNDAY)... HIGH PRESSURE RIDGE ATTEMPTS TO BUILD IN FROM THE SOUTH AS WEAK WAVES SLIDE ACROSS THE GREAT LAKES JUST TO OUR NORTH. THIS WILL KEEP CENTRAL PA JUST SOUTH OF THE MAIN BAROCLINIC ZONE...BUT BRING IN ENOUGH MOISTURE TO KEEP CHANCE FOR SHOWERS/TSTORMS IN NEARLY EVERY DAY. HIGHEST CHANCES WILL BE ACROSS THE NORTHERN TIER. TEMPS WILL REMAIN ON THE WARM SIDE...WITH COOLING POSSIBLE LATE IN THE PERIOD AS FRONTS MAKE A BIT MORE PROGRESS SOUTH. && .AVIATION... STAGNANT PATTERN REMAINS IN PLACE. BEST SHOWER/TSTORM CHANCES CONFINED TO SOUTHERN RTES AND DURING THE DAYLIGHT HOURS. ALTHOUGH A DEFINITIVE TIME WINDOW FOR BEST CHANCE OF SHOWER ACTIVITY REMAINS DIFFICULT AS WEAK UPPER LEVEL DISTURBANCES WILL INITIATE SHOWERS AT JUST ABOUT ANY TIME ACROSS SOUTHERN PA. NEARLY ALL SITES CURRENTLY HAVE VSBYS OF P6SM. SFC WINDS WILL BE LIGHT ONCE AGAIN THROUGH THE PERIOD...BUT EXPECT SOME 3-6SM IN HZ/BR OVERNIGHT AS SFC DEWPOINTS CONT TO SLOWLY RISE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEVOIR/RXR LONG TERM...RXR AVIATION...DEVOIR
Hazardous weather outlook, Aug 7, 2:50 AM EDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 AM EDT SUN AUG 7 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080649- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 250 AM EDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Aug 7, 2:32 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 232 PM EDT SUN AUG 7 2005 PAZ033-034-071930- BEDFORD-SOMERSET- 232 PM EDT SUN AUG 7 2005 ...A CLUSTER OF THUNDERSTORMS WILL AFFECT SOMERSET AND BEDFORD COUNTIES THORUGH 330 PM... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS COVERING MUCH OF SOMERSET COUNTY AND EXTENDING EASTWARD INTO BEDFORD COUNTY BETWEEN NEW BALTIMORE AND NEW PARIS. THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT LIGHTNING. FORECASTER:GAD
Special weather statement, Aug 7, 4:25 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 PM EDT SUN AUG 7 2005 PAZ057-066-072130- DAUPHIN-LANCASTER- 425 PM EDT SUN AUG 7 2005 ...STRONG THUNDERSTORMS WILL AFFECT LANCASTER AND DAUPHIN COUNTIES... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF THREE MILE ISLAND TO 5 MILES NORTHWEST OF COLUMBIA...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR THREE MILE ISLAND AND COLUMBIA AROUND 430 PM...HIGHSPIRE AROUND 435 PM...RUTHERFORD HEIGHTS...RHEEMS...AND MOUNT JOY AROUND 440 PM...MIDDLETOWN AND ELIZABETHTOWN AROUND 445 PM...CLIFTON AROUND 450 PM AND HUMMELSTOWN AROUND 455 PM. THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT LIGHTNING. FORECASTER: RXR
Special weather statement, Aug 7, 4:59 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT SUN AUG 7 2005 PAZ064-065-072230- ADAMS-YORK- 459 PM EDT SUN AUG 7 2005 ...STRONG THUNDERSTORMS WILL AFFECT ADAMS COUNTY AND WESTERN YORK COUNTY THROUGH 630 PM... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF GETTYSBURG TO 3 MILES WEST OF PARKVILLE...MOVING NORTH NORTHEAST AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR PENNVILLE...PARKVILLE AROUND 505 PM...MCSHERRYSTOWN AROUND 510 PM...NEW OXFORD...NEW FREEDOM...HANOVER AROUND 520 PM...CODORUS AROUND 530 PM... STEWARTSTOWN...SHREWSBURY AROUND 540 PM AND HEIDLERSBURG AROUND 545 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Local storm report, Aug 7, 5:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT SUN AUG 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 3 SW NEW OXFORD 39.83N 77.10W
08/07/2005 ADAMS PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN BLOCKING ROAD AT 1099
IRISHTOWN ROAD.
0518 PM TSTM WND DMG 3 SW NEW OXFORD 39.83N 77.10W
08/07/2005 ADAMS PA LAW ENFORCEMENT
BARN ROOF BLOWN OFF AT 1035 STORM STORE ROAD IN MT.
PLEASANT TOWNSHIP.
0530 PM HAIL 2 SW NEW OXFORD 39.84N 77.08W
08/07/2005 1.00 INCH ADAMS PA PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED. NUMEROUS LIMBS AND
TREES DOWN.
0535 PM HAIL ABBOTTSTOWN 39.88N 76.99W
08/07/2005 1.00 INCH ADAMS PA LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL REPORTED.
&&
VGCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:05 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
| Aug 7, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | York | 31 min |
| Aug 7, 4:08 PM EDT | Flash Flood Warning | CTP | Somerset | 2 hr |
| Aug 7, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 23 min |
| Aug 7, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 66 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.